Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 13, 2011, 5:12 PM MDT for Curry County, Quay County, New Mexico. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 13, 2011, 6:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 70 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:20 PM MDT | TORNADO | 5 N Glenrio, NM | TORNADO VIEWED AT 520 PM MDT. LASTED LESS THAN A MINUTE. |
| Jul 13, 5:30 PM MDT | HAIL 1 | 5 E San Jon, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WUUS55 KABQ 132312
SVRABQ
NMC009-037-140000-
/O.NEW.KABQ.SV.W.0040.110713T2312Z-110714T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 600 PM MDT
* AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF GLENRIO...OR ABOUT 22 MILES SOUTH OF NARA
VISA...AND MOVING NORTHEAST AT 15 MPH. AREAS EAST OF THE RAIN AND
CORE OF THE STORM ARE LIKELY TO STILL EXPERIENCE SEVERE WIND GUSTS
UP TO 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EAST CENTRAL QUAY COUNTY...
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 346 AND 373...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.
&&
LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
3561 10304
TIME...MOT...LOC 2311Z 221DEG 14KT 3531 10323
$$
SHOEMAKE2 follow-up statements
483
WWUS55 KABQ 132334
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT WED JUL 13 2011
NMC009-037-140000-
/O.CON.KABQ.SV.W.0040.000000T0000Z-110714T0000Z/
QUAY-CURRY-
534 PM MDT WED JUL 13 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN CURRY AND EAST CENTRAL QUAY COUNTIES UNTIL 600 PM MDT...
AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES NORTHWEST OF GLENRIO...OR ABOUT 17 MILES SOUTH OF
NARA VISA...MOVING NORTHEAST AT 15 MPH. AGAIN...AREAS EAST OF THE
RAIN AND CORE OF THE STORM MAY EXPERIENCE SEVERE OUTFLOW WINDS.
* LOCATIONS IMPACTED INCLUDE...
RURAL QUAY COUNTY...
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 346 AND 373...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
3561 10304
TIME...MOT...LOC 2333Z 221DEG 14KT 3537 10316
$$
SHOEMAKE240
WWUS55 KABQ 140006
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT WED JUL 13 2011
NMC009-037-140016-
/O.EXP.KABQ.SV.W.0040.000000T0000Z-110714T0000Z/
QUAY-CURRY-
606 PM MDT WED JUL 13 2011
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EXTREME NORTHEASTERN
CURRY AND EAST CENTRAL QUAY COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
3561 10304
TIME...MOT...LOC 2334Z 221DEG 14KT 3537 10316
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:12 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 13, 3:12 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT WED JUL 13 2011 .DISCUSSION... THUNDERSTORMS DEVELOPED OVER THE SACRAMENTO MOUNTAINS LATE THIS MORNING...AND HAVE SINCE SPREAD ACROSS MUCH OF THE HIGH PLAINS WHERE PWATS RANGE FROM 1 TO 1.5 INCHES. CELL TRAINING HAS LED TO SOME FLASH FLOODING OVER THE WHITE FIRE BURN SCAR. ADDITIONAL CELLS MAY MOVE ACROSS THIS AREA OVER THE REMAINDER OF THE AFTERNOON. THUS...WILL LEAVE FLASH FLOOD WATCH IN PLACE THROUGH 9 PM. MUCH DRIER AIR AND ONLY WEAK INSTABILITY ACROSS THE NORTHWEST HAS PUT THE KIBOSH ON CONVECTION THERE TODAY. ON THURSDAY...DRY AIR REMAINS ENTRENCHED OVER THE NORTHWEST PORTION OF THE STATE...AND WHATS LEFT OF THE MONSOONAL PLUME LARGELY STAYS ACROSS EASTERN NEW MEXICO. BELIEVE THAT THUNDERSTORM COVERAGE TOMORROW WILL BE LARGELY SIMILAR TO TODAY...THOUGH WITH MORE ACTIVITY ACROSS THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT HIGH PLAINS AND LESS ACROSS THE SOUTHEAST. CONVECTIVE VORT MAX SCOOTING UP ACROSS WESTERN NM WILL LIKELY NOT AID IN CONVECTION...AS WESTERN AREAS WILL BE TOO DRY/STABLE FOR MUCH/ANY ACTIVITY. KEPT ISOLATED POPS IN THE FORECAST...BUT CONFIDENCE IS FAIRLY LOW THAT ANY STORMS WILL DEVELOP. BEST SCENARIO FOR STORMS TO FORM IN THE RIO GRANDE VALLEY AND NORTHWEST MOUNTAINS...INCLUDING THE JEMEZ...WILL BE IF ANY OUTFLOW BOUNDARIES MOVE THROUGH THE GAPS OF THE CENTRAL MOUNTAINS FROM CONVECTION TO THE EAST. HIGH RESOLUTION NAM HINTING AT A SOUTHEAST GAP WIND ACROSS THE SANTA FE AREA AND TOWARD LOS ALAMOS. IF THIS OCCURS...UPSLOPE FLOW MAY ALLOW FOR A STORM TO FORM OVER THE SOUTHEAST SLOPES OF THE JEMEZ...BUT CONFIDENCE IS NOT TERRIBLY HIGH THAT THIS WILL OCCUR GIVEN WEAK OR NO INSTABILITY. MIDNIGHT SHIFT MAY NEED TO LOWER POPS WEST OF THE CENTRAL MTN CHAIN. ON FRIDAY...AREAL COVERAGE OF CONVECTION LOOKS TO WANE FURTHER. EASTERLY FLOW OVER OLD MEXICO SHUNTS MUCH OF THE MONSOONAL MOISTURE WESTWARD AND SOUTHEASTERLY FLOW ACROSS NEW MEXICO DRAWS IN DRIER MID LEVEL AIR FROM TEXAS. AS THE RIDGE AXIS SHIFTS FURTHER NWWD OVER THE WEEKEND...BEST CHANCES OF PRECIPITATION WILL GO WITH IT. THUS...NORTHWEST AND FAR WESTERN NEW MEXICO WILL HAVE THE BEST SHOT AT PRECIP...AND THE REMAINDER OF THE STATE WILL HAVE TO RELY ON RECYCLED LOW LEVEL MOISTURE TO GET THE ACTIVITY STARTED. PRECIPITATION CHANCES LOOK PRETTY BLEAK FOR THE FIRST PART OF THE WEEK AS THE RIDGE AXIS CONTINUES TO PREVENT ANY MONSOONAL FLOW INTO NM. THEREAFTER...MODELS DIVERGE MID WEEK NEXT WEEK REGARDING A WAVE COMING OUT OF THE GULF. 34 && .AVIATION... ISOLATED STORMS PRODUCING MVFR AND IFR CONDITIONS WILL BE FOUND ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. OTHERWISE...VFR CONDITIONS WILL BE THE NORM THE REST OF TODAY. ROW AND TCC SHOULD BE IMPACTED BY THUNDERSTORM ACTIVITY FOR 1 TO POSSIBLY 2 HOURS. THUNDERSTORM COVERAGE SHOULD REMAIN ACROSS CENTRAL AND EASTERN AREAS ON THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... NOT A LOT OF BIG CHANGES IN THE WEATHER FORECAST FOR THE NEXT SEVERAL DAYS. WE ARE CURRENTLY SEEING LESS THUNDERSTORM COVERAGE...ESPECIALLY WETTING VARIETY TODAY VERSUS THE PAST FEW DAYS BUT SOME WETTING RAIN IS CERTAINLY HAPPENING ACROSS PORTIONS OF THE EASTERN PLAINS. A MID LEVEL DRY SLOT HAS IMPACTED ACTIVITY ACROSS THE WESTERN THIRD TO HALF. ESSENTIALLY CUTTING THE HEADS OFF THE CUMULUS AS THEY BUILD UP. TEMPERATURES THROUGH THE NEXT SEVERAL DAYS WILL BE ABOVE NORMAL AS THE UPPER HIGH WAFFLES AROUND AND STRENGTHENS SOME TO THE EAST. THIS WILL ULTIMATELY CREATE LOWERING HUMIDITY VALUES ALTHOUGH NOT ROCK BOTTOM VALUES DUE TO THE HEART OF THE MID LEVEL DRY SLOT BEING MUCH FURTHER TO THE WEST. LOWEST VALUES...BOTH AFTERNOON READINGS AND NIGHTTIME RECOVERIES...SHOULD BE FOUND ACROSS THE WESTERN THIRD...ESPECIALLY NORTHWEST AREAS. STORM COVERAGE WILL BE MORE HIT AND MISS WITH LIMITED WETTING RAIN POTENTIAL. ALTHOUGH ANY ONE CELL THE NEXT COUPLE OF DAYS COULD CONCEIVABLY BRING A SMALL WETTING RAIN OR EVEN HEAVY RAIN FOOTPRINT. THUNDERSTORM COVERAGE WILL BE FOCUSED NEAR AND TO THE EAST OF THE CENTRAL MOUNTAINS...SANGRES AND SANDIA/MANZANOS ON THURSDAY. MOST LIKELY A SIMILAR SCENARIO ON FRIDAY ALTHOUGH LESSENING COVERAGE OVERALL ACROSS THE FORECAST AREA. IT APPEARS THAT A SIMILAR SCENARIO IS EXPECTED FOR THE WEEKEND PERIOD WITH MORE HIT AND MISS THUNDERSTORM ACTIVITY AND WARMER CONDITIONS. THE UPPER HIGH BASED ON BOTH THE ECMWF AND GFS IS DEPICTED TO BE WAFFLING OVER THE CENTRAL PLAINS AND MIDWEST AREAS. A WEAKER MOISTURE TRANSPORT OFF THE MADRE COULD BECOME A BIT MORE CONCENTRATED OVER THE WESTERN TIER OF THE FORECAST AREA BUT MODELS STILL ARENT BUYING OFF ON TOO MUCH PRECIPITATION. WILL ALSO HAVE TO WATCH FOR ANY EASTERLY WAVES ORIGINATING FROM THE GULF OF MEXICO AND/OR LARGE THUNDERSTORM COMPLEXES OVER CENTRAL MEXICO DURING THIS PERIOD. BUT DRIER AIR CAN BE ASSOCIATED WITH THESE EASTERLY WAVES TOO...THUS ACTUAL PATH WILL BE CRITICAL AND PATH FORECASTING OF THESE EASTERLY WAVES CAN BE DIFFICULT THIS TIME OF THE YEAR. CURRENT WEATHER MODELS CONTINUE TO HOLD TRUE TO THEIR FORM FOR EXTENDING AND STRENGTHENING THE UPPER RIDGE OVER A GOOD PORTION OF THE SOUTHWEST AREA THE EARLIER HALF OF NEXT WEEK. THUS CONFIDENCE IS BUILDING FOR THAT SCENARIO BUT STILL REMAINING MODERATE. THAT WOULD CERTAINLY DISRUPT ANY SORT OF STRONG MONSOONAL FLOW FROM THE SOUTH AND CREATE A RECYCLING ATMOSPHERE OF HIT AND MISS THUNDERSTORMS FAVORING THE HIGHER TERRAIN. OF COURSE...WITH THIS TYPE OF PATTERN...EASTERLY WAVES ACT TO BE A WILDCARD. THE WEATHER PATTERN GETS A LITTLE MORE MUDDLED FOR THE LATTER HALF OF NEXT WEEK AS THE NEXT PACIFIC TROUGH IS DEPICTED TO PUSH INTO THE WEST COAST. DEPENDING ON THIS TROUGH PROGRESSION...IT COULD HELP BRING SOME MOISTURE UP FROM MEXICO OR ACT TO SUPPRESS IT. TOO EARLY TO SAY AND CONFIDENCE IS LOW FOR THE LATTER HALF OF NEXT WEEK. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 91 59 90 / 10 5 5 5 DULCE........................... 51 88 48 88 / 20 20 20 10 CUBA............................ 55 89 52 90 / 20 20 20 10 GALLUP.......................... 49 86 49 87 / 5 10 5 5 EL MORRO........................ 46 80 46 82 / 10 20 10 20 GRANTS.......................... 52 85 53 86 / 20 20 10 20 QUEMADO......................... 51 81 50 84 / 10 10 10 10 GLENWOOD........................ 59 90 59 91 / 10 10 5 10 CHAMA........................... 45 81 45 81 / 20 30 20 20 LOS ALAMOS...................... 64 82 63 84 / 30 30 30 20 PECOS........................... 58 82 57 85 / 30 50 30 30 CERRO/QUESTA.................... 53 83 52 84 / 30 40 30 20 RED RIVER....................... 43 75 43 76 / 30 60 40 30 ANGEL FIRE...................... 40 76 42 77 / 30 60 40 30 TAOS............................ 55 86 54 88 / 30 40 30 20 MORA............................ 55 81 54 82 / 30 50 40 30 ESPANOLA........................ 57 90 57 91 / 20 30 20 20 SANTA FE........................ 60 86 59 88 / 20 40 30 20 SANTA FE AIRPORT................ 62 89 60 90 / 20 30 20 20 ALBUQUERQUE FOOTHILLS........... 66 92 66 92 / 20 20 10 10 ALBUQUERQUE HEIGHTS............. 68 93 68 94 / 20 20 10 10 ALBUQUERQUE VALLEY.............. 65 94 64 95 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 66 93 65 94 / 20 20 10 10 LOS LUNAS....................... 62 94 62 95 / 20 20 10 10 RIO RANCHO...................... 65 93 64 95 / 20 20 10 10 SOCORRO......................... 65 95 65 96 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 60 88 59 89 / 30 30 20 20 TIJERAS......................... 61 92 61 92 / 30 30 10 10 MORIARTY/ESTANCIA............... 54 88 55 90 / 30 40 20 20 CLINES CORNERS.................. 59 85 60 87 / 30 50 30 20 GRAN QUIVIRA.................... 62 89 63 91 / 30 30 20 20 CARRIZOZO....................... 65 92 65 92 / 30 30 20 20 RUIDOSO......................... 57 82 58 83 / 40 50 30 30 CAPULIN......................... 59 88 61 89 / 30 40 30 20 RATON........................... 60 93 61 93 / 30 40 30 20 SPRINGER........................ 62 92 63 93 / 30 40 30 20 LAS VEGAS....................... 60 86 60 87 / 30 40 40 30 CLAYTON......................... 67 95 67 94 / 30 30 30 10 ROY............................. 67 90 67 91 / 30 30 30 10 CONCHAS......................... 72 98 73 98 / 40 30 30 10 SANTA ROSA...................... 70 96 70 96 / 50 20 30 10 TUCUMCARI....................... 72 99 71 100 / 30 20 20 10 CLOVIS.......................... 68 96 69 96 / 30 20 20 5 PORTALES........................ 70 97 72 97 / 40 20 20 5 FORT SUMNER..................... 73 98 73 98 / 50 20 20 10 ROSWELL......................... 69 99 70 100 / 40 20 20 10 PICACHO......................... 62 93 63 94 / 40 30 30 10 ELK............................. 58 87 59 88 / 50 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ526-539. && 34/50
Hazardous weather outlook, Jul 13, 5:34 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT WED JUL 13 2011 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING FROM SOME OF THE THUNDERSTORMS THAT DEVELOP IN THE NORTHERN SACRAMENTO MOUNTAINS OF NEW MEXICO AND PORTIONS OF LINCOLN COUNTY. FLASH FLOODING FROM HEAVY RAINS IS POSSIBLE BELOW BURN SCARS FROM RECENT WILD FIRES. PLEASE REVIEW THE LATEST FLASH FLOOD WATCH FOR FURTHER INFORMATION. IN ADDITION...SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY HEAVY RAINS ARE POSSIBLE THURSDAY AFTERNOON THROUGH EARLY EVENING ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF NEW MEXICO... AS WELL AS THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. SOME THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING...PARTICULARLY BELOW BURN SCARS FROM RECENT FIRES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT FLASH FLOODING. DPORTER
In the hours before
Local storm report, Jul 13, 2:30 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD 8 NE RUIDOSO 33.41N 105.58W
07/13/2011 LINCOLN NM EMERGENCY MNGR
FLOODING ON A RANCH ALONG U.S. 70 AT MILE MARKER 268.
&&
EVENT NUMBER ABQ1101175
CHJSpecial weather statement, Jul 13, 4:25 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 425 PM MDT WED JUL 13 2011 NMZ534>536-132300- CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 425 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CURRY...SOUTHERN QUAY AND EXTREME NORTHWESTERN ROOSEVELT COUNTIES THROUGH 500 PM MDT... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF MELROSE...OR ABOUT 27 MILES WEST OF CLOVIS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN QUAY AND WESTERN CURRY COUNTIES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3483 10355 3469 10333 3443 10362 3455 10379 TIME...MOT...LOC 2225Z 219DEG 17KT 3456 10363 40
Special weather statement, Jul 13, 4:58 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT WED JUL 13 2011
NMZ531-534-132330-
HARDING COUNTY-QUAY COUNTY-
458 PM MDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY AND EXTREME
SOUTHEASTERN HARDING COUNTIES THROUGH 530 PM MDT...
AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
LOGAN TO 11 MILES NORTHWEST OF WHEATLAND...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAN JON AND BARD.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 343 AND 362...
HAIL MAY ACCUMULATE ON THE INTERSTATE AND OTHER SECONDARY
ROADS...CREATING TREACHEROUS AND SLICK DRIVING CONDITIONS. MOTORISTS
ARE URGED TO SLOW DOWN AND EXERCISE CAUTION.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3544 10314 3526 10312 3490 10341 3494 10367
3549 10337
TIME...MOT...LOC 2257Z 256DEG 12KT 3537 10324 3500 10349
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:17 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 88 min |
| Jul 12, 6:49 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval | 86 min |
| Jul 13, 3:34 AM MDT | Flash Flood Watch | ABQ | 17 hr | |
| Jul 13, 11:01 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 119 min |
| Jul 13, 11:57 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 13, 12:17 PM MDT | Flash Flood Warning | ABQ | Lincoln | 118 min |
| Jul 13, 12:30 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 13, 1:31 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 119 min |
| Jul 13, 1:38 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Torrance | 112 min |
| Jul 13, 1:58 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 3 hr |
| Jul 13, 2:07 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 13, 2:53 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 3 hr |
| Jul 13, 3:01 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 119 min |
| Jul 13, 4:25 PM MDT | Special Weather Statement | ABQ | Curry | 35 min |
| Jul 13, 4:39 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 111 min |
| Jul 13, 4:58 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Jul 13, 5:12 PM MDT | Areal Flood Advisory | ABQ | Curry, Harding, Quay, Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.